Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 18, 2003, 3:16 PM CDT for Rock County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2003, 3:16 PM CDT (20:16 UTC)
- Expired
- Jun 18, 2003, 4:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 50 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WUUS53 KMKX 182016 SVRMKX WIC105-182115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 316 PM CDT WED JUN 18 2003 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 415 PM CDT * AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF JANESVILLE...OR ABOUT 4 MILES SOUTHWEST OF EDGERTON...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JANESVILLE AT 330 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4282 8900 4279 8923 4260 8917 4262 8894 $$ MK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:00 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 18, 3:00 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT WED JUN 18 2003 FCST FOCUS IS ON CDFNT PASSING THRU THE AREA THIS EVENING...THEN ON QUIETER WX TO FOLLOW. FNT SLIDING SWD THRU SRN WI WL EXIT THE STATE ERLY TNGT...TAKING REMAINING STORMS WITH IT. MAIN MESSAGE IN FCST FOR TNGT OTR THAN ENDING PCPN WL BE TURN TO COOLER WX ESPCLY NR LAKE WHERE GUSTY NE WNDS BLOW IN OFF THE CHILLY WATERS. ETA/GFS/NGM ARE IN GOOD AGREEMENT ON DRYING OFF COLUMN RATHER RPDLY AFTER MID LVL TROF PASSES IN WAKE OF FNT. LARGE AND DRY SFC HI TO THEN DOMINATE THRU SAT. STEADY WRMUP INTO WEEKEND. .MKX...NONE. NJ
Hazardous weather outlook, Jun 18, 5:00 AM CDT, 10 hours 16 minutes before
WIZ046-047-051-052-056>060-062>072-191000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL NOT BE NEEDED. XX
In the hours before
Local storm report, Jun 18, 3:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CDT WED JUN 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0137 PM 6 SW MONROE WI 1.75 INCH HAIL
06/18/03 GREEN REPORTED BY PUBLIC.
0152 PM 3 NW BELOIT WI WIND DAMAGE
06/18/03 ROCK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREE BRANCHES AND POWER
WIRES BLOWN DOWN.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:43 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 32 min |
| Jun 18, 2:07 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 68 min |
| Jun 18, 2:11 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 64 min |
| Jun 18, 2:40 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.